MAUDE Adverse Event Report: MEDTRONIC, INC. ATTAIN VENOGRAM BALLOON CATHETER; CATHETER, FLOW DIRECTED

MEDTRONIC, INC. ATTAIN VENOGRAM BALLOON CATHETER; CATHETER, FLOW DIRECTED
Model Number 6215
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the physician was unable to flush the balloon catheter.After depressing the syringe's plunger, the saline was unable to flow through the catheter.This resulted in a build-up of pressure that suddenly released and sprayed saline back into the physician's eyes and face.The physician temporarily left the case to flush their eyes and wash their face.A guidewire was attempted to be fed through the catheter's flush port with no success due to an unknown resistance or occlusion.It was noted that the balloon was able to be inflated and deflated properly.A different catheter was used to complete the procedure. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary the balloon catheter was returned and analyzed.Returned product analysis was performed and no anomalies were found.There was a mec hanical issue with the syringe.Visual analysis of the balloon indicated damage during use.The analyst noted the balloon catheter was returned with the inflation syringe affixed to the balloon inflation port of the balloon catheter.There was saline in the inflation syringe of the balloon catheter.The balloon of the balloon catheter was able to be inflated and deflated as expected.A fresh 0.014 guidewire was able to be fully inserted and passed through the balloon catheter without restriction.The balloon catheter was able to be flushed without restriction with a syringe and water affixed to the infusion port of the balloon catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the event occurred prior to the catheter being inserted into the patient¿s body.The catheter testing was conducted on the surgical table alongside other operating tools and instruments.The physician was sprayed with the syringe¿s contents which was saline; however, bodily fluids were surrounding the working environment and could have cross contaminated.Details were confirmed after the procedure.

Brand Name
ATTAIN VENOGRAM BALLOON CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key19077709
Report Number2182208-2024-01557
Device Sequence Number20341039
Product Code DYG
UDI-Device Identifier00763000227982
UDI-Public00763000227982
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K012225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number6215
Device Catalogue Number6215
Device Lot Number23E23844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale